Drug-induced fever has been described as fever coinciding with drug administration when no other etiology for the fever can be discovered and when the fever abates after cessation of the drug. It is important to recognize the drug as the cause of the fever to avoid unnecessary laboratory tests and prolonged hospital stays.
Drug-induced fever (DIF) is the only clinical manifestation of an adverse drug reaction in 3-5% cases  . Risk factors for DIF include administration of several drugs simultaneously, older age, and HIV infection   . Causes of DIF and examples are:
The diagnosis of DIF is based on the exclusion of other causes of fever of unknown origin (FUO) and can be difficult, especially in the presence of sepsis or in a neutropenic patient . The clinician can only label a fever as DIF after noting the clinical presentation, medication history, and laboratory results of the patient . Confirmation of DIF depends on demonstrating a temporal link between drug initiation, the onset of fever, and resolution of fever after cessation of the drug.
Laboratory tests like complete blood count may reveal variable white cell count or neutropenia, elevated eosinophils, while liver function tests may show elevated hepatic transaminases in patients with DIF    . Tests to exclude causes of FUO like urinalysis, blood culture, urine culture, echocardiography, and chest X-ray are also performed depending on the clinical presentation.
Specific radiological investigations like magnetic resonance imaging and bone scan may be indicated to exclude osteomyelitis, while a positron emission tomography may be required to exclude occult malignancies.